Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 146, NWS Jackson, KY

July 5, 201211 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jul 5, 2012, 3:26 PM EDT for 11 counties in Kentucky. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2012, 3:26 PM EDT (19:26 UTC)
Expired
Jul 5, 2012, 4:13 PM EDT
In force
47 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Breathitt County, KY, Clay County, KY, Estill County, KY, Jackson County, KY, Knott County, KY, Lee County, KY, Leslie County, KY, Owsley County, KY, Perry County, KY, Powell County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 24 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 3:30 PM EDTTSTM WND DMGEmmalena, KYTHE DIRECTOR OF CAMP NATHANIEL IN EMMALENA REPORTED THAT 25 TO 40 TREES WERE BLOWN DOWN AND SEVERAL BUILDINGS WERE DAMAGED DUE TO THUNDERSTORM WIND GUSTS IN WEST CENTRAL KNOTT COUNTY. THE EVENT OCCURRED SOMETIME BETWEEN 330 AND 4PM.
Jul 5, 3:48 PM EDTTSTM WND DMG1 E Goose Rock, KYTREES DOWN ON BILLYS BRANCH ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 5, 11:37 AM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.4 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2778 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2778 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
1358 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

782 
WUUS53 KJKL 051926
SVRJKL
KYC025-051-065-109-119-129-131-189-193-197-237-052030-
/O.NEW.KJKL.SV.W.0146.120705T1926Z-120705T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
326 PM EDT THU JUL 5 2012

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BREATHITT COUNTY IN SOUTHEAST KENTUCKY...
  EASTERN CLAY COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHEASTERN ESTILL COUNTY IN EAST CENTRAL KENTUCKY...
  EASTERN JACKSON COUNTY IN SOUTHEAST KENTUCKY...
  WEST CENTRAL KNOTT COUNTY IN SOUTHEAST KENTUCKY...
  LEE COUNTY IN SOUTHEAST KENTUCKY...
  NORTHWESTERN LESLIE COUNTY IN SOUTHEAST KENTUCKY...
  OWSLEY COUNTY IN SOUTHEAST KENTUCKY...
  NORTHERN PERRY COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHEASTERN POWELL COUNTY IN EAST CENTRAL KENTUCKY...
  WOLFE COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 430 PM EDT

* AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  VORTEX...OR NEAR CAMPTON...AND MOVING SOUTH AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BEATTYVILLE...JACKSON...BOONEVILLE...VADA...WILLIBA...MOCT...
  PENCE...AIREDALE...YELLOW ROCK...PRIMROSE...ROCK LICK...WILHURST...
  WIDECREEK...TAULBEE...FILLMORE...MALONEY...ST. HELENS...SEWELL...
  PROCTOR AND BELLE POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3732 8304 3705 8373 3751 8391 3766 8396
      3783 8382 3778 8337
TIME...MOT...LOC 1927Z 348DEG 35KT 3765 8351
WIND...HAIL 60MPH 1.00IN

$$

ABE
3 follow-up statements
875 
WWUS53 KJKL 051949
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
349 PM EDT THU JUL 5 2012

KYC025-051-065-109-119-129-131-189-193-197-237-052030-
/O.CON.KJKL.SV.W.0146.000000T0000Z-120705T2030Z/
KNOTT KY-JACKSON KY-LESLIE KY-OWSLEY KY-PERRY KY-POWELL KY-WOLFE KY-
LEE KY-BREATHITT KY-CLAY KY-ESTILL KY-
349 PM EDT THU JUL 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
ESTILL...EASTERN CLAY...BREATHITT...LEE...WOLFE...SOUTHEASTERN
POWELL...NORTHERN PERRY...OWSLEY...NORTHWESTERN LESLIE...EASTERN
JACKSON AND WEST CENTRAL KNOTT COUNTIES UNTIL 430 PM EDT...

AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
CANOE...OR 7 MILES SOUTHWEST OF JACKSON...MOVING SOUTH AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  MANCHESTER...RICETOWN...ISLAND CITY...WATTS...WHICK...GOBBARD...
  NOBLE...CROCKETTSVILLE...TAFF...SEBASTIAN...MORRIS FORK...
  SOURWOOD...LUCKY FORK...WOLF COAL...NED...ROWDY...TRIXIE...SEXTONS
  CREEK...ALTRO AND BUSH BRANCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3732 8304 3705 8373 3751 8391 3766 8396
      3783 8382 3778 8337
TIME...MOT...LOC 1950Z 348DEG 35KT 3743 8345
WIND...HAIL 60MPH 1.00IN

$$

DUSTY
740 
WWUS53 KJKL 051955
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
355 PM EDT THU JUL 5 2012

KYC065-129-197-237-052005-
/O.CAN.KJKL.SV.W.0146.000000T0000Z-120705T2030Z/
POWELL KY-WOLFE KY-LEE KY-ESTILL KY-
355 PM EDT THU JUL 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ESTILL...LEE...
WOLFE AND SOUTHEASTERN POWELL COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3705 8373 3751 8391 3751 8387 3749 8383
      3749 8375 3750 8374 3745 8313 3732 8304
TIME...MOT...LOC 1955Z 348DEG 35KT 3738 8344

$$

KYC025-051-109-119-131-189-193-052030-
/O.CON.KJKL.SV.W.0146.000000T0000Z-120705T2030Z/
KNOTT KY-JACKSON KY-LESLIE KY-OWSLEY KY-PERRY KY-BREATHITT KY-CLAY 
355 PM EDT THU JUL 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
CLAY...SOUTHERN BREATHITT...NORTHERN PERRY...OWSLEY...NORTHWESTERN
LESLIE...EAST CENTRAL JACKSON AND WEST CENTRAL KNOTT COUNTIES UNTIL
430 PM EDT...

AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
CANOE...OR 9 MILES SOUTHWEST OF JACKSON...MOVING SOUTH AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  MANCHESTER...BUSH BRANCH...BEECH...THOMAS...VALJEAN...BARWICK...
  CHESTNUTBURG...BUCKHORN...FELTY...NEWFOUND...MISTLETOE...TEGES...
  GAYS CREEK...CHAVIES...ARY...LAMONT...DICE...SACKER GAP...BURNING
  SPRINGS AND TALCUM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3705 8373 3751 8391 3751 8387 3749 8383
      3749 8375 3750 8374 3745 8313 3732 8304
TIME...MOT...LOC 1955Z 348DEG 35KT 3738 8344
WIND...HAIL 60MPH 1.00IN

$$

DUSTY
530 
WWUS53 KJKL 052013
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
413 PM EDT THU JUL 5 2012

KYC025-051-109-119-131-189-193-052023-
/O.CAN.KJKL.SV.W.0146.000000T0000Z-120705T2030Z/
KNOTT KY-JACKSON KY-LESLIE KY-OWSLEY KY-PERRY KY-BREATHITT KY-CLAY 
413 PM EDT THU JUL 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CLAY...SOUTHERN
BREATHITT...NORTHERN PERRY...OWSLEY...NORTHWESTERN LESLIE...EAST
CENTRAL JACKSON AND WEST CENTRAL KNOTT COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 7 PM EDT.

LAT...LON 3705 8373 3751 8391 3751 8387 3749 8383
      3749 8375 3750 8374 3745 8313 3732 8304
TIME...MOT...LOC 2013Z 348DEG 35KT 3721 8339

$$

DUSTY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:23 PM EDT, 3 minutes earlier.

Area forecast discussion, Jul 5, 3:23 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
323 PM EDT THU JUL 5 2012

.SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT)
ISSUED AT 322 PM EDT THU JUL 5 2012

FIRST ROUND OF CONVECTION CURRENTLY DROPPING SOUTH THROUGH THE AREA
WILL DEPART BY 6 PM THIS EVENING. STILL EXPECTING THE MAIN THREAT TO
BE DAMAGING WINDS WITH THIS ACTIVITY. ALTHOUGH ATMOSPHERE WILL NOT
HAVE LONG TO RECHARGE...ANOTHER AREA OF ENHANCED LAPSE RATES IS
DROPPING SOUTH ACROSS SOUTHEAST MICHIGAN AND USING THE TIMING
TOOL...WILL REACH OUR NECK OF THE WOODS BETWEEN 01Z AND 02Z. NOT SURE
HOW MUCH SEVERE THREAT WILL ACCOMPANY THE SECOND ROUND OF
STORMS...BUT IF WE CAN CLEAR OUT EARLY ENOUGH TONIGHT FOR TEMPS TO
RECOVER A BIT...WE COULD GENERATE ENOUGH INSTABILITY TO CREATE A
CONCERN AGAIN LATE THIS EVENING. THIS WILL HAVE TO BE WATCHED THIS
EVENING. THIS ACTIVITY IS EXPECTED TO DEPART SHORTLY AFTER MIDNIGHT.
AT THAT POINT...VERY TOUGH TO ANTICIPATE ANY MORE ROUND OF SHOWERS OR
STORMS...SO GOING TO TREND TOWARDS A DRY FORECAST FOR THE SECOND HALF
OF THE NIGHT.

THE AREA WILL REMAIN ON THE EASTERN SIDE OF THE HIGH ON FRIDAY...SO
IT APPEARS LOW CHANCE POPS ARE IN ORDER AGAIN FOR FRIDAY AFTERNOON
AND EVENING. THE HIGH WILL THEN FOLD OVER ON ITSELF FRIDAY NIGHT INTO
SATURDAY BRINGING VERY HOT WEATHER TO THE AREA ON SATURDAY. WITH THE
HIGH FOLDING OVER...IT APPEARS OUR TRAIN OF DISTURBANCES FROM THE
NORTH MAY BE CUT OFF SETTING UP A DRY DAY...SO PLAN TO KEEP SATURDAY
DRY AT THIS TIME. SATURDAY NIGHT SHOULD REMAIN DRY WITH VERY MILD
OVERNIGHT READINGS.

.LONG TERM...(SUNDAY THROUGH THURSDAY)
ISSUED AT 322 PM EDT THU JUL 5 2012

THE HIGH WILL FINALLY GET SUPPRESSED TO THE SOUTH LATE IN THE WEEKEND
AND ESPECIALLY NEXT WEEK AS A SHORTWAVE TROUGH AXIS SHIFTS SOUTH
ACROSS THE OHIO RIVER VALLEY. THIS WILL FINALLY BRING AN END TO OUR
RECORD HEAT WAVE ALONG WITH SOME MUCH NEEDED PRECIPITATION. AT THIS
TIME...IT LOOKS LIKE MODELS STILL DISAGREE A BIT ON THE TIMING...BUT
IT APPEARS SOMETIME BETWEEN SUNDAY AFTERNOON AND MONDAY THE MAIN WAVE
WILL DROP SOUTH ACROSS THE AREA. DEPENDING ON THE TIMING...WE COULD
SEE ANOTHER SEVERE THREAT. THE FRONT COULD HANG UP IN THE TENNESSEE
VALLEY...WHICH COULD ALLOW PRECIPITATION CHANCES TO LINGER THROUGH
MIDWEEK. THUS...FORECAST IS GOING TO LOOK MUCH WETTER...WHICH MANY
WILL NOT COMPLAIN ABOUT GIVEN OUR RECENT DRY WEATHER. THIS WILL BE A
WELCOME PATTERN CHANGE. HIGHS BY NEXT WEEK WILL BE RUNNING IN THE LOW
TO MID 80S.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 125 PM EDT THU JUL 5 2012

NUMEROUS SHOWERS AND THUNDERSTORMS WILL DROP SOUTHWARD ACROSS EASTERN
KENTUCKY THIS AFTERNOON. THIS STORMS WILL PROVIDE SOME VERY GUSTY
WINDS AT TIMES. THE STRONGER STORMS COULD GUSTS UP TO 50 KNOTS. THE
THUNDERSTORM THREAT MAY DIMINISH TOWARDS 00Z...BUT COULD LINGER A BIT
LONGER. BY MIDNIGHT...THINGS WILL TURN MUCH QUIETER AND SHOULD
CONTINUE THROUGH TOMORROW MORNING. MORE ISOLATED STORMS WILL BE
POSSIBLE FRIDAY AFTERNOON.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT SATURDAY FOR KYZ044-050>052-058>060-
068-069-079-080-083>088-104-106>120.

&&

SHORT TERM...KAS
LONG TERM....KAS
AVIATION...KAS
Hazardous weather outlook, Jul 5, 3:04 PM EDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
304 PM EDT THU JUL 5 2012

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-070000-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
304 PM EDT THU JUL 5 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT SATURDAY...
...SEVERE THUNDERSTORM WATCH 469 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.

HEAT INDICES WILL PEAK IN THE 100 TO 105 DEGREE RANGE FOR MOST
LOCATIONS LATE THIS AFTERNOON AND EARLY THIS EVENING.

THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND THIS EVENING. SEVERE
STORMS ARE EXPECTED...CONTAINING DAMAGING WINDS AND LARGE HAIL.

ADDITIONALLY...WITH ONGOING DROUGHT CONDITIONS...AN ELEVATED THREAT
FOR WILDFIRES WILL PERSIST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HEAT INDICES WILL PEAK IN 102 TO 107 DEGREE RANGE FOR MOST LOCATIONS
ON FRIDAY AND SATURDAY DURING THE LATE AFTERNOON AND EARLY EVENING
HOURS.

THUNDERSTORMS WILL BE POSSIBLE ALONG AND SOUTHEAST OF A LINE FROM
SANDY HOOK...TO BARBOURVILLE...TO WHITLEY CITY ON FRIDAY AFTERNOON.

THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF EASTERN KENTUCKY FROM
SUNDAY THROUGH WEDNESDAY.

WITH ONGOING DROUGHT CONDITIONS...AN ELEVATED THREAT FOR WILDFIRES
WILL PERSIST.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...PLEASE RELAY ANY WIND DAMAGE...STRONG WIND REPORTS...OR
LARGE HAIL TO THE NATIONAL WEATHER SERVICE IN JACKSON.

KAS

In the hours before

Local storm report, Jul 5, 2:20 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
220 PM EDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             BELFRY                  37.62N 82.27W
07/05/2012  E0.75 INCH       PIKE               KY   TRAINED SPOTTER

&&

DSTAMPER
Local storm report, Jul 5, 2:35 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
235 PM EDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0158 PM     TSTM WND DMG     4 W INEZ                37.87N 82.61W
07/05/2012                   MARTIN             KY   911 CALL CENTER

            TREES DOWN AT STAFFORD.

&&

DSTAMPER
Local storm report, Jul 5, 2:41 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
241 PM EDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0158 PM     TSTM WND DMG     20 E PIKEVILLE          37.48N 82.15W
07/05/2012                   PIKE               KY   LAW ENFORCEMENT

            TREES DOWN ON HIGHWAY 1056 AT MCCARR.

&&

DSTAMPER
Local storm report, Jul 5, 2:42 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
242 PM EDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     TSTM WND DMG     SOUTH WILLIAMSON        37.67N 82.28W
07/05/2012                   PIKE               KY   LAW ENFORCEMENT

            TREES DOWJN IN SOUTH WILLIAMSON.

&&

DSTAMPER
Local storm report, Jul 5, 2:44 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
244 PM EDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             JUDY                    38.13N 83.96W
07/05/2012  E0.25 INCH       MONTGOMERY         KY   TRAINED SPOTTER

            STRONG WINDS AND FREQUENT LIGHTNING.

&&

DSTAMPER
Local storm report, Jul 5, 3:25 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
325 PM EDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 PM     TSTM WND DMG     5 NW HAZARD             37.30N 83.26W
07/05/2012                   PERRY              KY   FIRE DEPT/RESCUE

            POWER LINES DOWN ON COUCHTOWN ROAD.

&&

DSTAMPER

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 1:12 PM EDTSevere Thunderstorm WarningJKLBath, Elliott, Menifee, Morgan, Rowan33 min
Jul 5, 1:17 PM EDTSevere Thunderstorm WarningJKLBath, Fleming, Menifee, Montgomery, Rowan43 min
Jul 5, 1:21 PM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Martin, Pike39 min
Jul 5, 1:46 PM EDTSevere Thunderstorm WarningJKLEstill, Lee, Menifee, Montgomery, Powell44 min
Jul 5, 1:57 PM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Martin, Pike33 min
Jul 5, 1:59 PM EDTSevere Thunderstorm WarningJKLFloyd, Pike61 min
Jul 5, 2:12 PM EDTSevere Thunderstorm WarningJKLElliott, Floyd, Johnson, Magoffin, Morgan48 min
Jul 5, 2:16 PM EDTSevere Thunderstorm WarningJKLBath, Menifee, Montgomery29 min
Jul 5, 2:19 PM EDTSevere Thunderstorm WarningJKLBath, Fleming, Rowan41 min
Jul 5, 2:22 PM EDTSevere Thunderstorm WarningJKLBreathitt, Lee, Owsley, Wolfe23 min
Jul 5, 2:24 PM EDTSevere Thunderstorm WarningJKLLee, Magoffin, Menifee, Morgan, Powell, Wolfe36 min
Jul 5, 2:29 PM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Magoffin, Martin, Pike31 min
Jul 5, 2:39 PM EDTSevere Thunderstorm WarningJKLBreathitt, Knott, Magoffin, Morgan, Wolfe36 min
Jul 5, 2:41 PM EDTSevere Thunderstorm WarningJKLBath, Menifee, Montgomery34 min
Jul 5, 2:44 PM EDTSevere Thunderstorm WarningJKLBreathitt, Estill, Lee, Owsley, Perry, Wolfe46 min
Jul 5, 2:46 PM EDTSevere Thunderstorm WarningJKLBath, Elliott, Menifee, Morgan, Rowan14 min
Jul 5, 2:47 PM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Lee, Owsley, Pulaski, Rockcastle43 min
Jul 5, 2:58 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Knott, Letcher, Magoffin, Perry and 1 more32 min
Jul 5, 3:00 PM EDTSevere Thunderstorm WarningJKLBath, Estill, Lee, Magoffin, Menifee, Montgomery and 3 more45 min
Jul 5, 3:09 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Leslie, Owsley, Perry36 min
Jul 5, 3:14 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Johnson, Knott, Magoffin, Wolfe31 min
Jul 5, 3:18 PM EDTSevere Thunderstorm WarningJKLHarlan, Knott, Leslie, Letcher, Perry42 min
Jul 5, 3:22 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, Pulaski, Rockcastle68 min
Jul 5, 3:49 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Harlan, Knox, Laurel, Leslie and 2 more26 min
Jul 5, 3:58 PM EDTSevere Thunderstorm WarningJKLHarlan, Knott, Leslie, Letcher, Perry60 min
Jul 5, 4:11 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Harlan, Knox, Laurel, Leslie and 2 more59 min
Jul 5, 4:23 PM EDTSevere Thunderstorm WarningJKLLaurel, McCreary, Pulaski, Wayne67 min
Jul 5, 4:34 PM EDTFlash Flood WarningJKLBreathitt, Knott, Leslie, Perry2 hr
Jul 5, 4:38 PM EDTAreal Flood AdvisoryJKLClay, Jackson, Laurel, Lee, Owsley, Rockcastle2 hr
Jul 5, 5:38 PM EDTAreal Flood AdvisoryJKLBell, Knox, Whitley78 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.